Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had wound on head after hitting to shower. Wound healing after taking antibiotics. Hair in the wound region falling. Concerned? Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Hello, I hit my head in the shower the weekend before memorial day and the following week the wound started to puss though I did not break the skin when I hit my head... I went to the doctor and got on a antibiotic and Mucinpin cream and after I finished the antibiotics and the wound started to heal, many scabs then where on my head where the wound was and as the scabs were healing my hair began to fall out and I am very concerned about my hair if it will come back and how long it will take the redness to go away... There is no family history of alopecia nor any hair loss related issues at all. Where the wound is I do not see any new hair trying to grow and as time passes and the remaining scabs heal the hair continues to fall out and the hair around my wound seems to be just fine.
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Jay Patel 1 hour later

I am Dr. XXXXXXX and I will try my level best to answer your concern.

The alopecia in your case is most likely due to a tropical cream like mucinpin cream and the results of redness. Most of them are reversible once the application of cream is stopped and the swelling and redness comes backs to normal in about 2 weeks usually.

I do not see any scar formation in the area of the injury. As only scar formation is known to prevent hair growth, so all most all hair will grow back.

Hope it helps, please feel free to contact me in case of any other concern.

Thanks for the query,


Above answer was peer-reviewed by
Follow-up: Had wound on head after hitting to shower. Wound healing after taking antibiotics. Hair in the wound region falling. Concerned? Remedy? 13 hours later
Thank you for your quick reply, How does someone get alopecia? first off and How long will it take the redness to go away and will my hair return? because It has been over a week now since I have stopped using the mucinpin and I do not see any type of hair growth at all? I am very concerned about my hair coming back and is there anything else I can do to help speed up the process? re: massaging the scalp? any type of supplement I can start taking like a Daily like a Vitamin or mineral?
Answered by Dr. Jay Patel 4 hours later

Thanks for the question,

let me answer the questions in the order of being asked.

1) Alopecia- basically caused in most of the cases due to the infection of the hair follicles, as the follicles are infected they tend to loose hair. In many cases like yours the strong chemicals like antibiotics/ antifungal drugs may irritate the hair follicles and they will cause hair to fell off.

2) It seems that redness on your scalp is mostly due to bruise caused by the blunt trauma (no cuts) when you head got banged by the shower head. It normally takes 2 weeks to get it back on the track, most of the cases have their hair regrown eventually once the insult to the follicles is healed.

3) Normally it takes more then 2 weeks to starts a new sprout of hairs to be seen from hair follicles. Hair grows about a "half a millimeter per day XXXXXXX so even it might have started sprouting it will take time to show up on the surface.

4) Over the counter - Men's Rogaine unscented foam based minoxidil 5% can be used to speed up the process. In case of staying outside united states try to find foam based minoxidil 5%- with any trade name.

5) massage with "baby hair oil" does help but, just do the gentle massage. Please do not use any harsh chemicals like hair gels.

6) Multivitamins tablet one per day will help in getting it back faster.

Hope, I have addressed all of your concern satisfactorily.
Please feel free to contact me for any concern.

Thanks again
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor